I AM A 25 YAER OLD NURSE STUDENT WHOM HAS BEEN DATING THE SAME GUY FOR 3 YEARS WE HAVE A STABLE CONFIDENT SEXUAL RELATIONSHIP WE BOTH GOT TESTED FOR HIV AND OTHER INFECTIONS BOTH CAME BACK NEGATIVE. ONE YEAR ON I STARTED HAVINGING IREGULAR PERIODS AND HAVING A SLIGHTLY BURNING SENSASTION AT THE END OF SEX AND AFTER. I WENT TO THE DOCTOR HE GAVE US ANTIBIOTICS HE SAID IT WAS JUST A YEAST INFECTION WHICH ALSO AFFECTED MY PERIODS MY BOYFRIEND AND I USED A CONDOM FOR ABOUT 2 WEEKS. AFTER THAT WE NORMAL SEX(I WAS ON THE 2-MONTH INJECTION) 6 MOTHS AFTER THAT LO AND BEHOLD THE SAME SYMPTONS SO I DRAGGED MY BOYFRIEND TO THE DOCTOR AND AGAIN NO INFECTIONS THE NURSE TOLD ME I SHOULD JUST DRINK WATER AND EAT NORMAL PLAIN YOGHURT AND AT THIS MOMENT I AM GOING THROUGH THE SAME SYMPTONS BUT I AM SCARED TO GO BACK AS MY DOCTOR WOULD SAY I AM CRYING WOLF YET AGAIN!!!
I had the same symptoms and was told it was a yeast infection.
Sometimes they can be a pain to get rid of, or just come back a lot. The nurses suggestion was a good one. Plain yogurt with the live bacterias in them will help even out the good bacterias in your body. Hope you feel better..
it does sound like a yeast infection. what were the antibiotics for? antibiotics can certainly cause one for sure and/or if you are having sex and he touches you in your anal area then your vaginal area. that can transfer bacteria and cause an infection. i also understand that some woman may get a yeast infection a week prior to their period (my sister does) and sometimes even after. if you already had a diagnosis from your dr. that you did have a yeast infection and if you get it again, you can go to the drug store yourself and get monistat or something. i get the 3 day treatment or 7 day since that seems to work best and keep it at bay than the 1 day treatment. they are nooo fun huh?
My Pharmacist told me that eating yogurt while taking antibiotics can cause a wicked yeast infection. Not sure how accurate this info is since I don't like yogurt but I do trust him and he is very knowledgeable.
Just my 2 cents worth.
The antibiotics are what causes yeast infections. The yogurt helps to "even up" the good bacteria that the antibiotics have killed. If you are not sure, wait untill you are finished taking the antibiotics, and then start with the yogurt..
I had the same thing. It turned out to be bacterial vaginosis. It took me going back to the doctor three times before they actually diagnosed it. Because the symptoms weren't typical (burning sensation is not usually seen with BV) they said I was fine, then they said it was an overgrowth of good bacteria, and finally they did a culture and yup! BV! I was making myself crazy because I thought I had herpes for two months straight!
I would have them check for it, especially because it seems to be related to unprotected sex which is usually the culprit with BV. Unfortunately, for some women, the chemical make-up of semen changes our own pH and can lead to infection.
antibiotics are not a treatment for yeast infections. yeast infections require antifungal treatments. things like monistat/canesten. bacterial vaginosis requires antibiotics.
the use of antibiotics can aggravate or cause yeast infections because they upset the normal bacteria/yeast balance in the vagina. the bacteria and the yeast keep each other in check, so if you kill off all the good bacteria with the bad bacteria (antibiotics do not discriminate) there may be an overgrowth of yeast.
yogurt (plain, UNSWEETENED) contains the 'good' bacteria (acidophilus) and can help to restore the normal balance. you can also take supplements (pill form) if you don't like yogurt. go to a natural/health foods store and speak to someone in the vitamin department.
there are also diets and things that can help combat persistent yeast infections. yeast feeds on sugar. so if your body gets no extra sugar, the yeast will starve and die. stop eating all refined sweeteners, as well as quickly metabolized simple starches, like bread and baked goods. limit sweet fruits and starchy veggies.
if the treatment for a yeast infection does not relieve your symptoms, you most likely have bacterial vaginosis, which is as, if not more common than candida (yeast).
and if they tell you that there is no itching or burning associated with BV, they are mal-informed. it hurts.
An awesome little thing my mom told me (and I've tested it, it works!)- if you are or think you are getting a yeast infection, try drinking a lot of cranberry juice (I drink Ocean Spray Cranberry Juice like it's nobody's business). The acidity of the cranberry juice helps fight off the bad bacteria that cause the yeast infection in the first place. It's saved me on numerous different occasions. It even works if I already have one. i always keep a gallon handy at my house. Generally, I start to notice results in a day or two, depending on how much of the stuff I drink. Then I just drink it until a couple of days (maybe a week if it was really bad) after the symptoms stop. It's my life saving drink!
For about 2 months I have been getting an occasional burning and stinging inside my vagina. I was given an anti-biotic for BV or yeast infection, which didn't cure my symptoms.
I also had a bad ovarian cyst last month, and an enlarged gall bladder - no idea if these are related.
I have an ultrasound and pap tests 2 weeks ago. Pap test came back normal and still waiting for ultrasound. I'm wondering if maybe I got bacteria into my vagina which caused all of this. I have no fever, pain (other than burning and stinging) and no other symptoms.
It's annoying I have no idea what this is. I want to feel better.
after 4 years of suffering itchy clit,with an itchy reoccuring bump to the right constant slippery light yellow discharge that burnt holes in my underwear.symptoms worse 2 days before menstruation.vagina felt like fire and intercourse was terrible. MY CURE IS DRINKING CRANBERRY JUICE FIRST THING IN THE MORNING.DOUCHE WITH VINEGAR AND WATER RIGHT AFTER MENSTRUATION.I GOT MY LIFE BACK!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.